MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 23X1 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 23X1 RB; PISTON SYRINGE
Model Number 309571
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Material no: 309571 batch no: 9177496.It was reported that before use of the syringe 3ml ll w/ndl 23x1 rb a pieces of cardboard was found in the cap of the syringes.The following information was provided by the initial reporter: event description per attached email states: piece of cardboard present in cap of syringe.
 
Event or Problem Description
Material no: 309571 batch no: 9177496 it was reported that before use of the syringe 3ml ll w/ndl 23x1 rb a pieces of cardboard was found in the cap of the syringes.The following information was provided by the initial reporter: event description per attached email states: piece of cardboard present in cap of syringe.
 
Additional Manufacturer Narrative
H.6 investigation summary: two photos and four 3ml syringes in fully sealed blister packs from batch 9177496 (p/n 309571) were received and evaluated.It was observed there was a white foreign matter particle inside the shield attached to the hub.It appeared to be epoxy and was excess per product specification.Possible root cause, line assembly cannulator.The plastic hub is placed under the cannulator then the needle is positioned and assembled to the plastic hub adding the white epoxy to fix it.In this case it may have happened that a jam occurred, and the equipment dispensed silicone before the part was moved to the next station and it was not detected in the next processes.However, as this occurrence would not exceed the acceptable quality limit (aql) for the batch no corrective or preventative actions are proposed in the scope of this complaint.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.

Brand Name
SYRINGE 3ML LL W/NDL 23X1 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9554239
Report Number1213809-2019-01334
Device Sequence Number366553
Product Code FMF
UDI-Device Identifier30382903095712
UDI-Public30382903095712
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2024
Device Model Number309571
Device Catalogue Number309571
Device Lot Number9177496
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;